MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2020 and (b)(6) 2020.(b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Received report that the patient is not happy with their near vision.Patient has history of monovision but decided to use a symfony in both eyes to help with the near vision.Patient is not happy and wants near vision post op goal with a removal and replacement(explant).The patient's outcome is 20/15-1 distance visual acuity 20/60 near visual acuity and 20/40 intermediate postop.The customer reported their patient's pre visual acuity as 20/100 and post visual acuity as 20/15-.The problem was observed upon post operative examination of the opposite eye(specific eye was not provided).The patient tried to live with the visual outcome after surgery but he required glasses for all near and intermediate tasks.The iol was and explanted and replaced with lens model zcu150 serial number (b)(4).During the explant it was required to enlarge the incision.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noticed that in the initial report section g9, the manufacturer report number was inadvertently indicated as 2648035-2020-00756.When it should have begun with these numbers 9614546.Additional information: in the initial report we stated we didn¿t know which eye was affected.Thru follow-up the customer confirmed that the explanted iol is from the left eye.The patient only had complaints regarding the left eye.Section d10.Device available for evaluation? yes.Returned to manufacturer on: 10/21/2020.Section h3.Device returned to manufacturer? yes.Device evaluation: the complaint lens was received.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens handled during explant.The lens was cleaned, and a scratch was observed on the optic body.No other cosmetic defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10671035
Report Number2648035-2020-00756
Device Sequence Number2504150
Product Code HQL
UDI-Device Identifier05050474552067
UDI-Public(01)05050474552067(17)210519
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;